MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (AFD) SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA (AFD) SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401451
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturing ref: 2182269-2022-00026 and 3008452825-2022-00407.During a supraventricular ablation procedure with wolfe parkinson white syndrome, a pericardial effusion was noted in the coronary sinus.During the procedure, electrode 7-8 of the steerable catheter showed noise and stretching on the system screen and the physicians involved stated high impedance was noted.The signals of cs 7-8 were hidden from both the ensite precision and the ep recording system to continue the procedure.Access the coronary sinus (cs) was attempted with the steerable catheter, and subsequently with the help of the sl3 sheath.A non abbott guidewire was then used to guide the cs catheter.After the catheters were in place, the study was performed.The patient then became restless and stats dropped to approximately 70+.An echo was then performed which revealed an effusion.However, the procedure was abandoned midway through the study as the patient experienced a pericardial effusion which was confirmed via echocardiogram.A pericardiocentesis was performed which stabilized the patient.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3 one image and one video were received for evaluation that appeared to show noise and a display issue during the procedure.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (AFD)
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key14306285
Report Number3008452825-2022-00408
Device Sequence Number5026582
Product Code DRF
UDI-Device Identifier05414734201438
UDI-Public05414734201438
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number401451
Device Catalogue Number401451
Device Lot Number8231731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/02/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIVEWIRE¿ EP CATHETER; SUPREME¿ EP CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown